• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GENZYME BIOSURGERY (RIDGEFIELD) SYNVISC ONE INTRA-ARTICULAR HYALURONIC ACID

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GENZYME BIOSURGERY (RIDGEFIELD) SYNVISC ONE INTRA-ARTICULAR HYALURONIC ACID Back to Search Results
Lot Number 7RSL021
Device Problem Device Contamination With Biological Material (2908)
Patient Problems Cellulitis (1768); No Code Available (3191)
Event Date 12/11/2017
Event Type  malfunction  
Event Description
This unsolicited case from united states was received on 15-dec-2017 from a patient's son. This case concerns a (b)(6) year old female patient who received treatment with synvisc one and experienced difficulty moving her legs, she got to the point that she couldn't get up and down, had hard time standing up, extensive swelling (latency: 0 day); red rash over her legs, ankles and feet, extreme itching, lost a lot of sleep, psoriasis, had a reaction (latency: unknown). Also device malfunction was identified for the reported lot number. The patient had received five shot series of hyaluronate sodium (hyalgan) for the last five years without any problems. The patient had a history of walking with a walker. The patient was allergic to amoxicillin, allopurinol and another unknown drug related to allopurinol. No concurrent condition was reported. On (b)(6) 2017, the patient received treatment with intra-articular synvisc one injection once (dose and expiry date: unknown, lot number: 7rsl021) in both knees for osteoarthritis. It was reported that the patient experienced subsequent adverse events. The same day, the patient started having a hard time standing up, difficulty moving her legs and extensive swelling, starting at night. On unknown dates, after unknown latencies, the patient experienced a red rash over her legs, ankles and feet, with extreme itching; lost a lot of sleep as a result. On (b)(6) 2017, the patient saw her nephrologist and they were concerned about the rash. The patient was prescribed cefalexin monohydrate (keflex), but the patient had a reaction after one dose, so a different unknown antibiotic was prescribed. The patient took that antibiotic until (b)(6) 2017, when she got to the point that she couldn't get up and down and she was transported to the hospital and admitted with a diagnosis of cellulitus (onset date and latency: unknown). The patient was receiving intravenous (iv) antibiotics and improving. A bone scan was done to check for spread of infection. It was negative. According to the patient's son, the patient should have knee replacement but he did not think she would be able to walk again after that, due to her age. As of (b)(6) 2017, the patient was currently in the hospital with cellulitis. Patient was discharged on (b)(6) 2017. Corrective treatment: cefalexin monohydrate, unknown antibiotic and iv antibiotic for cellulitis; eucerin, baby oil and paraffin soft (vaselin) for psoriasis; not reported for rest of the events except device malfunction outcome: recovering for device malfunction, cellulitis, difficulty moving her legs, she got to the point that she couldn't get up and down; not recovered for rest of the events an investigation was initiated as a result of an unexpected increase in the number of labelled adverse events received from the us market for synvisc one, lot 7rsl021. The product met all release testing at time of manufacture in june 2017. Retain samples were retested due to the unexpected increase in adverse events. Higher than expected endotoxin results were obtained. In addition, the presence of microbial contamination was also confirmed. The cause of these events is under investigation. Once this investigation is completed, corrective and preventive actions will be implemented. Seriousness criteria: hospitalization and required intervention for cellulitis and difficulty moving her legs, she got to the point that she couldn't get up and down; hospitalization for device malfunction additional information was received on 19-dec-2017 from patient's son. Treatment start date of synvisc one was updated from 25-sep-2017 to 14-nov-2017 and lot number was added. Additional event of device malfunction was added along with details. Event onset dates of hard time standing up, difficulty moving her legs and extensive swelling were updated from 25-sep-2017 to 14-nov-2017. Clinical course was updated and text was amended accordingly. Pharmacovigilance comment: sanofi company comment dated: 19-dec-2017: this case concerns a patient who received synvisc one for osteoarthritis. Later patient had got to the point that she couldn't get up and down and was hospitalised and was diagnosed with cellulitis, limited movement, rash, itching, psorarsis. A temporal relationship can be established with the product administration. Also, the concerned lot number has been identified to have malfunction by the company. Thus, the causal relationship of the events to the products cannot be excluded.
 
Event Description
This unsolicited case from united states was received on (b)(6) 2017 from a patient's son. This case concerns a (b)(6) year old female patient who received treatment with synvisc one and experienced difficulty moving her legs, she got to the point that she couldn't get up and down, had hard time standing up, extensive swelling (latency: 0 day); red rash over her legs, ankles and feet, extreme itching, lost a lot of sleep, psoriasis, had a reaction (latency: unknown). The patient had received five shot series of hyaluronate sodium (hyalgan) for the last five years without any problems. The patient had a history of walking with a walker. The patient was allergic to amoxicillin, allopurinol and another unknown drug related to allopurinol. No concurrent condition was reported. On (b)(6) 2017, the patient received treatment with intra-articular synvisc one injection once (dose: unknown) in both knees for osteoarthritis. It was reported that the patient experienced subsequent adverse events. The same day, the patient started having a hard time standing up, difficulty moving her legs and extensive swelling, starting at night. On unknown dates, after unknown latencies, the patient experienced a red rash over her legs, ankles and feet, with extreme itching; lost a lot of sleep as a result. On (b)(6) 2017, the patient saw her nephrologist and they were concerned about the rash. The patient was prescribed cefalexin monohydrate (keflex), but the patient had a reaction after one dose, so a different unknown antibiotic was prescribed. The patient took that antibiotic until (b)(6) 2017, when she got to the point that she couldn't get up and down and she was transported to the hospital and admitted with a diagnosis of cellulitis (onset date and latency: unknown). The patient was receiving intravenous (iv) antibiotics and improving. A bone scan was done to check for spread of infection. It was negative. According to the patient's son, the patient should have knee replacement but he did not think she would be able to walk again after that, due to her age. As of (b)(6) 2017, the patient was currently in the hospital with cellulitis. Corrective treatment: cefalexin monohydrate, unknown antibiotic and iv antibiotic for cellulitis; eucerin, baby oil and paraffin soft (vaseline) for psoriasis; not reported for rest of the events outcome: recovering for cellulitis, difficulty moving her legs, she got to the point that she couldn't get up and down; not recovered for rest of the events. Seriousness criteria: hospitalization and required intervention for cellulitis and difficulty moving her legs, she got to the point that she couldn't get up and down pharmacovigilance comment: sanofi company comment dated: 21-dec-20-17: this case concerns a patient who received synvisc one for osteoarthritis. Later patient had got to the point that she couldn't get up and down and was hospitalised and was diagnosed with cellulitis. The role of the suspect device in the occurrence of the events cannot be excluded. However, further detailed information pertaining to patient's medical history, concomitant medication and complete medical history may assist in comprehensive case assessment.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameSYNVISC ONE
Type of DeviceINTRA-ARTICULAR HYALURONIC ACID
Manufacturer (Section D)
GENZYME BIOSURGERY (RIDGEFIELD)
1125 pleadantview terrace
ridgefield NJ 07657
MDR Report Key7185238
MDR Text Key281907443
Report Number2246315-2017-00446
Device Sequence Number1
Product Code MOZ
Combination Product (y/n)N
PMA/PMN Number
P940015
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type consumer
Remedial Action Recall
Type of Report Initial,Followup
Report Date 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received01/12/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator Other
Device Lot Number7RSL021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location No Information
Date Manufacturer Received12/19/2017
Is This a Reprocessed and Reused Single-Use Device?

Patient Treatment Data
Date Received: 01/12/2018 Patient Sequence Number: 1
Treatment
ALLOPURINOL(PREV.); ALLOPURINOL(PREV.); AMOXICILLIN(PREV.); AMOXICILLIN(PREV.); HYALGAN(CON.); HYALGAN(CON.); ALLOPURINOL(PREV.); AMOXICILLIN(PREV.); HYALGAN(CON.)
-
-